MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 52E; PROSTHETIC, HIP

ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 52E; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00625006535 item name bone scr 6.5x35 self-tap lot # j7475826.G2: foreign: canada.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that while inserting the screw through the cup, the screw proceeded through the screw hole in the cup and into the acetabulum.Unsure if the screw head is too small or the screw hole is too big as the screw is unable to be retrieved for inspection.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4.G3.G6.H2.H6.H10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Complaint confirmed based on the evaluation of the provided medical records.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right hip acetabular cup from a tha with a screw that has penetrated the cup fully seated within the bone.The root cause of the reported issue is attributed to user error, as the surgeon did not use the gold drill guide during the procedure.Per g7 surgical technique use the dual angle drill guide to drill a pilot hole in the desired screw hole.Make certain the drill guide is fully seated and locked into position within the screw hole before the drill bit begins to engage bone.This will ensure the appropriate screw direction can be achieved.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
G7 PPS LTD ACET SHELL 52E
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18231686
Report Number0001825034-2023-02793
Device Sequence Number7152296
Product Code PBI
UDI-Device Identifier00880304524224
UDI-Public(01)00880304524224(17)321207(10)7400303
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number010000663
Device Lot Number7400303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H10
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose